Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567841
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Audrey Terras
Title: Harmonic analysis on symmetric spaces and applications
Additional book information: Springer-Verlag, Berlin, Heidelberg and New York, 1985, xii + 341 pp., $39.00 (paper), vol. 1. ISBN 0-387-96159-3 and 1988, x + 385 pp., $45.00 (paper), vol. 2 ISBN 0-387-96663-3.

References [Enhancements On Off] (What's this?)

  • I. M. Gel′fand, M. I. Graev, and I. I. Pyatetskii-Shapiro, Representation theory and automorphic functions, W. B. Saunders Co., Philadelphia, Pa.-London-Toronto, Ont., 1969. Translated from the Russian by K. A. Hirsch. MR 0233772
  • [G1] R. Godement, The decomposition of L Γ = SL(2, Z), Proc. Sympos. Pure Math. vol. 9, Amer. Math. Soc., Providence, R. I., 1966.
    [G2] R. Godement, The spectral decomposition of cuspforms, ibid.
    [He] D. Hejhal, The Selberg trace formula for PSL(2, R), I, II, Lecture Notes in Math., vols. 548 and 1001, Springer-Verlag, Berlin and New York, 1976 and 1983.
  • Sigurdur Helgason, Groups and geometric analysis, Pure and Applied Mathematics, vol. 113, Academic Press, Inc., Orlando, FL, 1984. Integral geometry, invariant differential operators, and spherical functions. MR 754767
  • H. Jacquet and R. P. Langlands, Automorphic forms on ${\rm GL}(2)$, Lecture Notes in Mathematics, Vol. 114, Springer-Verlag, Berlin-New York, 1970. MR 0401654
  • Anthony W. Knapp, Representation theory of semisimple groups, Princeton Mathematical Series, vol. 36, Princeton University Press, Princeton, NJ, 1986. An overview based on examples. MR 855239
  • A. Selberg, Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series, J. Indian Math. Soc. (N.S.) 20 (1956), 47–87. MR 88511

Review Information:

Reviewer: Paul B. Garrett
Journal: Bull. Amer. Math. Soc. 22 (1990), 219-230